MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO?; CATHETER, CORONARY, ATHERECTOMY
Model Number H749394672250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 08/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3 date of event: literature article publication date.E1 initial reporter facility name: cardiovascular center, sakurabashi watanabe advanced healthcare hospital detailed product information was not provided to bsc.Because the product is unknown, we are unable to provide the unique identifier (udi) # and other specific product information.Tomohiro yamasaki, atsunori okamura, kota tanaka, akinori sumiyoshi, kazunori yamaji, yasusuke kinoshita, kiwamu sudo, satoshi watanabe, mutsumi iwamoto, satoshi mizutani, heitaro watanabe, investigation of the efficacy of rotational atherectomy for stent deformation with calcified plaques, journal of coronary artery disease, 2025, volume 31, issue 3, pages 112-118, released on j-stage september 25, 2025, advance online publication august 08, 2025, online issn 2434-2173, https://doi.Org/10.7793/jcad.31.25-00006, https://www.Jstage.Jst.Go.Jp/article/jcad/31/3/31_31.25-00006/_article/-char/en.
 
Event or Problem Description
It was reported that via literature article that post procedure myocardial infarction occurred.This study aimed to evaluate the effectiveness of rotational atherectomy for the treatment of stent deformation associated with calcified plaques.13 consecutive patients presenting with angina pectoris secondary to stent deformation caused by severe calcification were treated between december 2010 and december 2023.Rotational atherectomy was performed to ablate both the deformed stent struts and the underlying calcified plaques.All patients received aspirin (100 mg), ticlopidine hydrochloride (200 mg), clopidogrel bisulfate (75 mg), or prasugrel hydrochloride (3.75 mg) orally.A 7f or 8f arterial sheath was used in the percutaneous transluminal coronary rotational atherectomy (ptcra) procedure.A temporary pacemaker was inserted transfemorally through a 6f sheath.A 0.009-inch rotawire extra support guidewire with a 0.014-inch tip (boston scientific (bsc) was passed through the lesion to the distal coronary artery.In the first step, stentablation was performed, in which a burr of the optimal size was used to ablate the deformed stent struts.In the second step, the burr size was increased as needed to ablate the proliferated calcified plaques behind the stent struts.In the ptcra procedure, after rotation of the burr outside the body at 200,000 rpm, it was advanced just proximal to the lesion and used as a platform.When advanced into lesions with deformed stent struts, the burr was held in place for 10 to 15 s without reducing the rotational speed by more than 5,000 rpm or disconnecting the burr from the drive shaft.As recommended in the clinical expert consensus document on rotational atherectomy from the japanese association of cardiovascular intervention and therapeutics, a burr artery ratio of 0.4 to 0.6 was used to determine the burr size using the average of the short and long diameters of the deployed stent measured by intravascular ultrasound (ivus).The burr size was determined in the same manner when multiple burrs were used for scraping.The patient hemodynamics, electrocardiogram (ecg), and symptoms were closely monitored during the procedure.In all cases, additional balloon angioplasty was performed, and a drug eluting stent (des) was deployed, or a drug-coated balloon (dcb) was dilated when necessary.In patient case 9, the 2.00 x 17.1 mm target lesion located in the left anterior descending artery had previously been treated with an everolimus-eluting stent.During the procedure, a 2.0 burr was used.Total ablation time was 127 seconds and the maximum speed reduction was 5000 rpm.The patient had procedure-related myocardial infarction.There was no burr entrapment.In the acute phase, an angiographic quantitative coronary analysis and cross-sectional intravascular ultrasound (ivus) image analysis showed good expansion.In the late clinical phase, a quantitative coronary analysis after the procedure was not significantly different from that at follow up in minimum lumen diameter (mld) on coronary angiography (cag).The restenotic stent had a near-circular morphology in the group compared to the group without burr entrapment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation results: device history review: a review was not completed of the device history records (dhr) for the device.The dhr review cannot be performed as no batch number was reported and a ship history cannot be performed since the customer number was not reported.Device analysis findings: the device was not returned for analysis; therefore, a technical analysis could not be performed.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review (prr) table.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint and the corresponding labeling, the reported allegation is a well-known risk related to the use of the device or the procedure.The investigation conclusion code of known inherent risk of device was selected.B3 date of event: literature article publication date.E1 initial reporter facility name: cardiovascular center, sakurabashi watanabe advanced healthcare hospital.

Brand Name
ROTAPRO?
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key25045399
Report Number2124215-2026-23399
Device Sequence Number13193126
Product Code MCX
UDI-Device Identifier08714729999614
UDI-Public(01)08714729999614
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH749394672250
Device Catalogue NumberH749394672250
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer06/02/2026
Initial Report FDA Received Date04/30/2026
Supplement Report FDA Received Date06/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age66 YR
Patient SexMale